Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

On Mireana. Sex results in pelvic area pain. Why does pink discharge have flakes?

I am on Mireana and have been for four years. I have recently started having sex on a regular basis. In the last two months (have been having sex for six months) I have started experiencing severe lower abdomen pelvic area pain. I have pressure in the vagina area and have been having either a brown like dried blood discharge or a pink discharge that seems to have flakes of skin almost like after you have had an episotmy (sp). I have also been naseous and feeling pregnant (blood and urine pregnancy tests all came back negative). I had a pap smear come back with abnormal results of asymeterical cells. My doctors seem to be stumped at what could be wrong since the pain in so severe I can t have sex and just the pap smear causes severe pain. HELP PLEASE!
Asked On : Fri, 15 Jun 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
OBGYN 's  Response
The Mirena IUD contains progesterone. The progesterone has a more potent effect locally, that is close to the uterus. You could try an over-the-counter lubricant but I do not think it will be enough. I suggest asking your doctor for estrogen vaginal cream. I suggest using a half an applicator nightly for two weeks and then backing down to just two or three times a week as needed to maintain the benefit. There are other causes for vaginal discomfort but this is most likely given your history. It may also explain a Pap smear changes. I would strongly suggest repeating it once you've been on estrogen for a few months.
I will assume your doctor has checked you for STDs and yeast. I hope you feel better soon.
Answered: Sun, 11 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor